Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 3, 2001, 7:44 PM EST for Jeff Davis County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2001, 7:44 PM EST (00:44 UTC)
- Expired
- Mar 3, 2001, 8:30 PM EST
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Jeff Davis County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 7:00 PM EST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 040045 SVRJAX GAC161-040130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 744 PM EST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA * UNTIL 830 PM EST * AT 744 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BROXTON TO 3 MILES EAST OF BROXTON TO 5 MILES WEST OF DOUGLAS...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 830 PM EST... SNIPESVILLE AND DENTON... A TORNADO WATCH I S ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:00 PM EST, 4 hours 44 minutes earlier.
Area forecast discussion, Mar 3, 3:00 PM EST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EST SAT MAR 3 2001 CURRENTLY...A COMPLEX 1000 MB SFC LOW NEAR THE LA COAST WITH Q-STNRY FRONT FROM NRN GA TO SRN MS TO THE LOW. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER OUR CWA IN THE WARM SECTOR OF THE SYSTEM. EXPECT COVERAGE AND INTENSITY TO INCREASE AS CAP CONTINUES TO ERODE. EXPECT MOST SEVERE STORMS TO MAINLY PRODUCE DAMAGING WINDS. IN SHORT TERM...SFC LOW WILL TRACK NEWD TOWARD NRN AL TONIGHT WITH FRONTAL BOUNDARY TRAILING INTO THE WRN FL PANHANDLE. FORECAST...SHORTWAVE ENERGY IN THE SRN STREAM SHIFTS EWD OVERNIGHT WHICH BECOMES IN PHASE WITH MID-UPPER LEVEL LOW OVER NE PORTION OF U.S. THIS WILL ALLOW FRONTAL SYSTEM TO MOVE RAPIDLY E AS THE SFC LOW DEEPENS OVER THE MID ATLC AND OFF THE COAST TO NEAR 980 MB MON EVENING. FRONTAL BOUNDARY WILL MOVE THROUGH THE CWA LATE SUN MORNING AND EARLY AFTN. AS FOR TONIGHT...MODELS CONSISTENT WITH SHOWING HIGH OMEGA JUST N OF CWA WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING IN LOW LEVEL CONVERGENT FLOW. ALSO ANTICIPATE A LULL ACTIVITY AS SLIGHT NEG DIFF VORT ADV MOVES OVER THE REGION. SUN...FRONT WILL BE PUSHING THROUGH CWA THROUGH 15Z-21Z WITH STILL ENOUGH LOW LEVEL CONVERGENCE AND UPPER DIVERGENCE (RR QUAD OF 250 JET). MON AND TUE...7H TROUGH FINALLY MOVES THROUGH WITH SOME WRAP AROUND MOISTURE IN NRN ZONES SO WILL MAINTAIN SLIGHT CHANCES THERE LATE SUN NIGHT. WINDY CONDS EXPECTED STRONG COLD ADVECTION WILL USHER IN MUCH COOLER TEMPS WITH POSSIBLE FREEZING TEMPS TUE MORNING. MARINE...WINDS CONTINUE INCREASING ACROSS THE MARINE WATERS TONIGHT. WILL HEADLINE SCA. POST-FRONTAL TROUGHING WILL KEEP WINDS MAINLY FROM SW MUCH OF SUN BEFORE VEERING TO WLY SUN NIGHT THEN NW MON. PRELIM AMG 63/70/44/55 +520 SSI 65/74/45/58 8610 JAX 67/79/46/59 6610 GNV 66/78/46/60 6700 02 .JAX... .GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM. .FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM. ARS
In the hours before
Special weather statement, Mar 3, 4:15 PM EST, 3 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 PM EST SAT MAR 03 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT WELL AHEAD OF A STRONG COLD FRONT TO THE WEST OF THE REGION. THE GREATEST CONCENTRATION OF STORMS TONIGHT WILL BE OVER INTERIOR GEORGIA COUNTIES...AS WELL AS THE SUWANNEE VALLEY OF NORTH FLORIDA. MOVEMENT OF THE STORMS WILL BE GENERALLY TO THE NORTHEAST AT 40 MPH. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...AS WELL AS HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT. THOSE PEOPLE WITH NOAA WEATHER RADIOS SHOULD LEAVE THEIR RADIO ALERT FEATURES ACTIVE TONIGHT. AS A RESULT OF THE POSSIBILITY OF SEVERE THUNDERSTORMS...STORM SPOTTER ACTIVATION IS REQUESTED TONIGHT. FOR ADDITIONAL INFORMATION...INCLUDING WEATHER SAFETY TIPS...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:11 PM EST | Tornado Warning | JAX | Coffee | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.